MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-10-3D-SS
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery and because stretched and detached prematurely.The patient was undergoing a coil embolization procedure to treat a left middle cerebral artery (mca) ruptured saccular aneurysm.The aneurysm max diameter was 6.5mm and the neck diameter was 2.4mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the axium coil and all accessory devices were prepared per the instructions for use (ifu).Continuous flush was administered during the procedure. the physician encountered resistance while attempting to push the coil through the microcatheter.The coil was the second one used in the procedure.Despite two attempts to advance the coil, it became stuck in the middle of the catheter.During the process of removing the coil, it stretched and detached prematurely within the microcatheter.The physician then removed the microcatheter from the aneurysm and successfully pushed the detached coil out of the microcatheter.It was noted that the physician had repositioned the coil twice but no attempt had been made to detach the coil.The pushwire was not bent or broken and the physician did not rotate the pusher during the procedure.There was no surgical or medicinal intervention required, and the coil was removed from the patient with the microcatheter.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the coil came out of the introducer sheath smoothly.There was no kink/damage observed to the pushwire.The physician took the same echelon-10 inside the aneurysm <(>&<)> completed the procedure by implanting 4 more coils.
 
Additional Manufacturer Narrative
Product analysis#: (b)(4): equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium prime device was returned for analysis within a shipping box; within an opened axium prime outer carton; within an opened axium prime inner pouch and outside its returned introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages were found with the introducer sheath.The pusher was found separated at the break indicator due to tack welds break (figure c).The axium prime pusher was found bent/kinked throughout the length of the pusher (figures d / e).The coin was found partially retracted out of the lumen stop and dried blood was found under the ptfe shrink tubing (figure f).The axium prime implant coil was found broken/separated from the pusher at the detach element (figure g).The implant coil was also found stretched and damaged with the polypropylene filament broken (figure h).Testing/analysis: the axium prime device could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, insufficient continuous flush, damaged micro catheter, or tortuous anatomy.Customer reported vessel tortuosity as minimal, devices were prepared per ifu, continuous flush was used, pusher was not damaged, coil was repositioned twice, and the micro catheter was used to successfully deploy 4 more coils after the event.Therefore, the likely cause could not be determined.The customer report of ¿coil stretch¿ and ¿premature detach¿ (coil break) were confirmed.It is likely the coil became stretched and broken due to advancing/retracting the device from within the echelon-10 against the reported resistance.Customer reported no pusher damage; however, the pusher was found with multiple kinks and the tack welds were broken.It is possible the damages occurred due to advancing against resistance or during handling/return to medtronic as the device was returned outside its protective dispenser coil and returned introducer sheath.As the echelon-10 micro catheter used during the event was not returned, any contribution of the micro catheter towards the event could not be determined, although it is not likely to be a contributor as the echelon-10 was reportedly successfully used for multiple subsequent coils.The axium prime device is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20860746
Report Number9617601-2024-00375
Device Sequence Number18325404
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot Number227937273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/10/2024
02/15/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/20/2024
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale